Limits on anisotropy and inhomogeneity from the cosmic background radiation

Sep, 1994
23 pages
Published in:
  • Phys.Rev.D 51 (1995) 1525-1535
e-Print:

Citations per year

1995200220092016202302468
Abstract: (arXiv)
We consider directly the equations by which matter imposes anisotropies on freely propagating background radiation, leading to a new way of using anisotropy measurements to limit the deviations of the Universe from a Friedmann-Robertson-Walker (FRW) geometry. This approach is complementary to the usual Sachs-Wolfe approach: the limits obtained are not as detailed, but they are more model-independent. We also give new results about combined matter-radiation perturbations in an almost-FRW universe, and a new exact solution of the linearised equations.